Alert archive / Colorado / Special Weather Statements in 2020
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 7, 2020, 3:48 PM MDT for Baca County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2020, 3:48 PM MDT (21:48 UTC)
- Expired
- Aug 7, 2020, 4:15 PM MDT
- In force
- 27 min
- Issued by
- NWS Pueblo, CO
County Baca County, CO
The radar
The Amarillo radar (KAMA), 213 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -449 J/kg
- Mixed-layer LCL
- 2485 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825 WWUS85 KPUB 072148 SPSPUB Special Weather Statement National Weather Service Pueblo CO 348 PM MDT Fri Aug 7 2020 COZ099-072215- Springfield Vicinity/Baca County CO- 348 PM MDT Fri Aug 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL 415 PM MDT... At 348 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles east of Campo, or 22 miles west of Elkhart, moving east at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Baca County. LAT...LON 3700 10246 3707 10251 3735 10204 3700 10204 TIME...MOT...LOC 2148Z 251DEG 9KT 3705 10230 $$ KTS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:06 PM MDT, 42 minutes earlier.
Area forecast discussion, Aug 7, 3:06 PM MDT, 42 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 306 PM MDT Fri Aug 7 2020 .SHORT TERM...(This evening through Saturday) Issued at 251 PM MDT Fri Aug 7 2020 A dry day will translate to a dry evening and overnight over southern Colorado. Hi-res model guidance hints at a few weak cells developing over the I-25 corridor, but with RH values around 12%, anything from that cell will evaporate before hitting the ground. The previous forecast package hinted at isolated thunderstorms over Baca County this evening, but it is hard to believe that will happen as Springfield is currently 101F T and 34F Td, which equates to a 10% RH. If a cell does form, the precipitant will evaporate before hitting the surface. Low dew points will allow efficient radiational cooling over the mountains valleys. Creede, CO got down to 36F and Westcliffe got down to 37F last night, and there is no indication that they won't do it again tonight. So the shear mountain valley will be in the 30s, the San Luis Valley will be in the 40s, the upper Arkansas River Valley and Teller County will be in the upper 40s to low 50s, and the eastern plains will range from the upper 50s to the mid 60s. An upper level ridge is expected to remain over the southern plains and a shortwave is expected to remain over the Pacific Northwest, which will continue bring southwesterly flow over southern Colorado, which translates to mainly dry day over the region. CAMs are outputting some convection developing over the mountains and the I- 25 corridor as a weak shortwave embedded in the upper level ridge passes over the region. The majority of the liquid that forms over the lower elevations will evaporate before it hits the ground, but isolated PoPs have been included in the forecast package, just in case some virga reaches the ground. Another hot day is expected, high temperature values will be in the mid to upper 90s over the plains, the low 90s over El Paso County, the mid 80s over the San Luis Valley and Teller County, the upper 80s to low 90s over the upper Arkansas River Valley. .LONG TERM...(Saturday night through Friday) Issued at 251 PM MDT Fri Aug 7 2020 Saturday night through Sunday... Saturday night, a few isolated showers and thunderstorms will be possible in the southeast plains before drying out by Sunday morning. As the upper-level ridge moves out of Colorado through Sunday, flow aloft will mainly be from the west-southwest, and moisture will be mostly surpressed until Monday, although a few isolated storms over the high mountains in the afternoon cannot be ruled out entirely. High temperatures will be slightly above average, with a few spots over the plains expected to hit 100 Sunday afternoon, while the mountains and valleys should not change much from Saturday. Monday through Friday... Some moisture is expected to make its way south into the area on Monday behind a cold front, lowering high temps by almost 10 degrees along and east of I-25, and resulting in potential isolated to scattered showers and thunderstorms through late Monday night if the upslope flow is strong enough. Tuesday also has a chance of afternoon thunderstorms with high afternoon temperatures coupled with the potential for lee troughing. Wednesday and Thursday look slightly drier as southwest flow aloft settles in over the area with an upper-level trough, but isolated storms over the mountains are still possible in the afternoon. Highs should slowly heat back up through the week into the mid 90s. On Friday high pressure will set in to our southwest, giving us some northwesterly flow aloft and some midlevel moisture that could raise chances for showers and storms over the mountains again heading into the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 251 PM MDT Fri Aug 7 2020 VFR conditions are expected over KALS, KCOS, and KPUB throughout the forecast period. An isolated thunderstorm is possible over all three forecast points tomorrow afternoon, but the main concern will be gusty and erratic winds. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SKELLY/PGW LONG TERM...GARBEROGLIO AVIATION...SKELLY
Hazardous weather outlook, Aug 7, 11:33 AM MDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1133 AM MDT Fri Aug 7 2020 COZ058>089-093>099-081300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1133 AM MDT Fri Aug 7 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated showers and thunderstorms are possible over the higher terrain and the far southeastern corner of Colorado this afternoon and evening. Cloud to ground lightning and gusty outflow winds will be the primary threats with any storms that do form today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated afternoon thunderstorms are expected daily over the mountains, and a few weak storms may drift across interior valleys and the I-25 corridor late each day. The primary risk with any storms will be cloud to ground lightning and gusty outflow winds. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 06/GARBEROGLIO
In the hours before
Special weather statement, Aug 7, 3:48 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 348 PM MDT Fri Aug 7 2020 COZ099-072215- Springfield Vicinity/Baca County CO- 348 PM MDT Fri Aug 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL 415 PM MDT... At 348 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles east of Campo, or 22 miles west of Elkhart, moving east at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Baca County. LAT...LON 3700 10246 3707 10251 3735 10204 3700 10204 TIME...MOT...LOC 2148Z 251DEG 9KT 3705 10230 KTS
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:02 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Aug 6, 6:25 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 35 min |
| Aug 6, 6:57 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 24 min |
| Aug 6, 8:39 PM MDT | Special Weather Statement | PUB | Kiowa | 36 min |
Nearby
Special Weather Statements in Colorado, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.